MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL10 2MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL10 2MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF100208
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, weight, race, ethnicity, and medical history were not provided.Procode: krd/hcg.Initial reporter phone: (b)(6).Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ as the reason for non-evaluation.If the device returns, a device investigation will be performed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure with the target site on the anterior communicating artery (acom), the 2mm x 8cm deltafill 10 coil (dlf100208 / l16127) did not detach in the target site in the patient.The coil was successfully removed from the patient and replaced with another coil; the replacement coil was inserted and implanted without any issue.It was reported that the coil was not stretched when it was removed, it was also still attached to the delivery system.It was reported that a pre-deployment electrical check was not performed.The low battery and fault lights were not seen during the case.The green system ready light did illuminate, and the audible signal beep was heard during the attempt to detach the coil.The same detachment control box and connecting cable were used to detach the replacement coil and complete the procedure.The reported event did not cause any procedural delay.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by the product analysis lab on 02/10/2020.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the coil embolization procedure with the target site on the anterior communicating artery (acom), the 2mm x 8cm deltafill 10 coil (dlf100208 / l16127) did not detach in the target site in the patient.The coil was successfully removed from the patient and replaced with another coil; the replacement coil was inserted and implanted without any issue.It was reported that the coil was not stretched when it was removed, it was also still attached to the delivery system.It was reported that a pre-deployement electrical check was not performed.The low battery and fault lights were not seen during the case.The green system ready light did illuminate, and the audible signal beep was heard during the attempt to detach the coil.The same detachment control box and connecting cable were used to detach the replacement coil and complete the procedure.The reported event did not cause any procedural delay.There was no report of any patient adverse event or complication.The device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 2mm x 8cm deltafill 10 coil was received contained in a pouch.Visual inspection was performed.No damage was noted on the device.The marker band was found at 43 cm from the distal end; this is within specification.A microscopic inspection was performed.The distal outer sheath did not show evidence of having been softened; an indication that the resistance heating (rh) coil had not been heated and the detachment process had not been initiated.No other damage was noted on the device.Functional analysis: the resistance of the device was measured with multimeter and a lab sample enpower control cable.The initial resistance was measured to be 52.9 o; this is within the specification range of 48.5 o ¿ 56.0 o.The returned device was connected to a lab sample enpower control cable and the unit was connected to detachment control box (dcb).The power was turned on and the system ready light illuminated.A detachment cycle was initiated when the detach button was pressed.The coil detached from the device.A review of manufacturing documentation associated with this lot (l16127) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The reported issue that the 2mm x 8cm deltafill 10 coil did not detach in the target site in the patient during the procedure was not confirmed based on the functional evaluation and analysis performed on the returned device.The device resistance was within specification and when connected to the lab enpower control cable and a lab dcb, the green system ready light illuminated when the power was turned on.The device underwent a detachment cycle and the coil detached without any issue.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAFILL10 2MM X 8CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9660187
Report Number3008114965-2020-00011
Device Sequence Number19688725
Product Code KRD
UDI-Device Identifier10886704077022
UDI-Public10886704077022
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberDLF100208
Device Catalogue NumberDLF100208
Device Lot NumberL16127
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2020
Initial Date Received by Manufacturer 01/13/2020
Supplement Date Received by Manufacturer02/10/2020
02/10/2020
Initial Report FDA Received Date02/03/2020
Supplement Report FDA Received Date02/10/2020
02/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1